MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY II UK MED TIB BASE SZ 8 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY II UK MED TIB BASE SZ 8 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 74026728
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Joint Laxity (4526)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, following a right tka where a journey ii uk tib insrt med sz 7-8 8mm was implanted, the patient began experiencing pain, developed a limp, and suspects the implant may be loose.The patient is currently awaiting device removal; revision surgery will be performed on (b)(6) 2025.No additional clinical details or outcomes were reported.
 
Additional Manufacturer Narrative
Additional information: b6, b7.Corrected data: b3, b5, d1, d4 (catalog number, lot number, expiration date, unique identifier (udi) #), d10, h4, h6 (health effect - clinical code, health effect - impact code).
 
Event or Problem Description
It was reported that, after a right uka was performed, the patient began experiencing pain, developed a limp, and suspects the implant may be loose.Imaging reports confirmed the loosening of the journey ii uk med tib base sz 8 rt.The patient is currently awaiting device removal; revision surgery will be performed on 18-aug-2025.No additional clinical details or outcomes were reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, findings of the (b)(6) 2025 computed tomography right knee without contrast include: subsidence of tibial tray with associated lucency suggestive of loosening."patellofemoral" and lateral tibial compartment loss of joint space, osteophytes, multiple-intra-articular loose bodies (up to 5mm) and ossific density within the distal patellar tendon which is thickened.The clinical root cause of the subsidence and loosening about the tibial tray noted on computed tomography cannot be definitively concluded; however, the component selection, positioning and fixation along with the patient¿s body mass index cannot be ruled out as potential contributing factors to the component subsidence/loosening and reported patient symptoms.The time between symptom onset and the scheduled revision could directly impact the severity of symptoms.The patient impact beyond the reported symptoms, interventions (diagnostics, medication and assist devices) and scheduled revision cannot be determined with certainty as the procedure has yet to be performed as of the date of this medical investigation.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for revealed that "unicompartmental" knee systems revealed in adverse reactions that looseness of components can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/ or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Besides, adverse reactions section also states that temporary or permanent nerve damage can result in pain or numbness of the affected limb.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, inadequate integration between the cement and bone/implant, osteolysis and/or injury.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY II UK MED TIB BASE SZ 8 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22561118
Report Number1020279-2025-01255
Device Sequence Number9566342
Product Code HSX
UDI-Device Identifier00885556682227
UDI-Public00885556682227
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K190085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74026728
Device Lot Number21CAP0034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/13/2025
10/15/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/19/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74026038 LN: 24CM01220. JOURNEY II UK OX FEM S.; PN: 74026038 LN: 24CM01220. JOURNEY II UK OX FEM S.; PN: 74026178 LN: 22EAP0123J. JOURNEY II UK TIB INS.; PN: 74026728 LN: 21CAP0034. JOURNEY II UK MED TIB.
Outcome Attributed to Adverse Event Other; Required Intervention; Disability;
Patient Age51 YR
Patient SexMale
Patient Weight145 KG